Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Buffalo, NY

June 28, 2013Chautauqua County, New York

NWS Buffalo, NY issued this flash flood warning at Jun 28, 2013, 8:28 AM EDT for Chautauqua County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2013, 8:28 AM EDT (12:28 UTC)
Expired
Jun 28, 2013, 11:30 AM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 86 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 8:55 AM EDTFLASH FLOODEllicott Estates, NYNUMEROUS ROADS FLOODED BEAR LAKE RD... RANSOM RD... RT 380... BURR RD... ELLICOTT RD... AND RANSOM RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WGUS51 KBUF 281228
FFWBUF
NYC013-281530-
/O.NEW.KBUF.FF.W.0004.130628T1228Z-130628T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
828 AM EDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...DUNKIRK...FREDONIA...

* UNTIL 1130 AM EDT

* AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF THUNDERSTORMS EXTENDING FROM RIPLEY THROUGH WESTFIELD TO 
  POMFRET. THE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THIS AREA 
  AND PRODUCE FLASH FLOODING OVER THE WARNED AREA.  RAINFALL RATES
  OF ONE TO TWO INCHES PER HOUR CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4229 7975 4244 7943 4246 7943 4249 7937
      4257 7914 4254 7906 4232 7906 4215 7976
      4227 7976

$$

LEVAN
2 follow-up statements
069 
WGUS71 KBUF 281408
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1008 AM EDT FRI JUN 28 2013

NYC013-281530-
/O.CON.KBUF.FF.W.0004.000000T0000Z-130628T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
1008 AM EDT FRI JUN 28 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
NORTHERN CHAUTAUQUA COUNTY...

AT 10 AM NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED 3 
INCHES OF RAIN OR MORE FALLING NEAR THE TOWN OF BROCTON AND AREAS 
JUST TO THE SOUTH AND EAST. ADDITIONAL ONE HALF INCH OR MORE OF 
RAINFALL IS EXPECTED OVER THIS ENTIRE AREA THROUGH THE MORNING 
HOURS. 

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER 
PORTIONS OF THE WARNED AREA. THIS INCLUDES FLASH FLOODING OVER ROADS 
IN THE TOWNS OF...BUT NOT LIMITED TO...BROCTON AND POMFRET.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUNKIRK...
SILVER CREEK AND FREDONIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4229 7975 4244 7943 4246 7943 4249 7937
      4257 7914 4254 7906 4232 7906 4215 7976
      4227 7976

$$

THOMAS
581 
WGUS71 KBUF 281519
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1119 AM EDT FRI JUN 28 2013

NYC013-281527-
/O.CAN.KBUF.FF.W.0004.000000T0000Z-130628T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
1119 AM EDT FRI JUN 28 2013

...THE FLASH FLOOD WARNING HAS BEEN REPLACE BY AN AREAL FLOOD WARNING...

MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE 
REGION FOR THE NEXT SEVERAL HOURS. ROAD AND POOR DRAINAGE FLOODING 
WILL STILL BE POSSIBLE. 

LAT...LON 4229 7975 4244 7943 4246 7943 4249 7937
      4257 7914 4254 7906 4232 7906 4215 7976
      4227 7976

$$

REYNOLDS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 7:15 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 28, 7:15 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
715 AM EDT FRI JUN 28 2013

.SYNOPSIS...
LOW PRESSURE WILL SLOWLY LIFT ACROSS EASTERN NEW YORK TODAY...WITH
THIS SYSTEM EXPECTED TO STALL ACROSS THE REGION AS IT GRADUALLY WEAKENS
THROUGH THE WEEKEND. THIS WILL BRING PERIODS OF RAIN TODAY...WITH
EMBEDDED AREAS OF HEAVIER RAIN AND THUNDERSTORMS. THE THREAT FOR
SHOWERS AND PERHAPS A THUNDERSTORM WILL PERSIST THROUGH THE
WEEKEND...HOWEVER SHOWERS WILL BECOME INCREASINGLY SCATTERED AS
THE WEEKEND WEARS ON.

&&

.NEAR TERM /THROUGH TONIGHT/...
THERE CONTINUES TO BE A POTENTIAL FOR FLOODING ACROSS PORTIONS OF
WESTERN NEW YORK TODAY. THERE APPEARS TO BE TWO MAIN FEATURES TO
WATCH TODAY...WITH THE MOST OBVIOUS BEING THE LARGE AREA OF RAIN
ASSOCIATED WITH THE WEAK SURFACE LOW WHICH IS LIFTING ACROSS EASTERN
NEW YORK STATE. THROUGH DAYBREAK...RADAR SHOWS THE HEAVIEST RAIN
TO THE EAST OF OUR CWA. STEADY RAINS SHOULD BRING AROUND AN INCH
TO LEWIS COUNTY...WITH LESS TO THE WEST OF THIS. FLOOD POTENTIAL
APPEARS TO BE DIMINISHING EAST OF LAKE ONTARIO...HOWEVER UPSTREAM
RAINS WILL LIKELY CAUSE THE BLACK RIVER TO RISE AT BOONVILLE...PROBABLY
APPROACHING BUT FALLING JUST SHY OF FLOOD STAGE.

THE SECOND FEATURE WE WILL BE KEEPING A CLOSE EYE ON IS A MORE
SUBTLE UPPER LEVEL TROF AXIS WHICH EXTENDS FROM WESTERN NEW YORK
BACK INTO SOUTHERN ONTARIO TO GEORGIAN BAY. SHOWERS ALONG THIS
AXIS ARE FORECAST TO CONTINUE TO EXPAND THIS MORNING BY THE HRRR.
SEVERAL RUNS OF THE NAM/RGEM SUPPORT THE HRRR FORECAST AND GIVEN
ITS FAIRLY GOOD TRACK RECORD FOR THIS EVENT AS WELL AS RADAR
TRENDS...WE HAVE INCREASING CONFIDENCE IN THE FORECAST. SHOWERS
WITH EMBEDDED THUNDERSTORMS SHOULD CONTINUE TO EXPAND ACROSS
WESTERN NEW YORK THIS MORNING THEN LIFT GRADUALLY NORTHEAST THIS
AFTERNOON. THIS PRECIPITATION WILL BE CONVECTIVE...WITH BUFKIT
SHOWING A MOIST SOUNDING WITH THIN AND NARROW CAPES...AND P-WAT
VALUES AROUND 1.6 INCHES. CONSENSUS QPFS FROM THE HIGHER
RESOLUTION MODELS INCLUDING RECENT RUNS OF THE NAM/RGEM/SREF ONLY
AVERAGE AROUND AN INCH WITH THIS. HOWEVER...GIVEN THE SLOW MOTION
OF THE CONVECTIVE CELLS...LOCALLY HIGHER AMOUNTS ARE POSSIBLE.
RAIN AMOUNTS IN EXCESS OF TWO INCHES WOULD BE A CONCERN PRETTY
MUCH ANYWHERE...WITH URBAN AREAS...THE BUFFALO CREEKS...AND AREAS
WITH RECENT RAINS VULNERABLE TO LESSER RAINFALL AMOUNTS. FOLLOWING
THIS...WILL MAINTAIN THE FLOOD WATCH...WITH A KEEN FOCUS ON
SHOWERS DEVELOPING ACROSS SOUTHERN ONTARIO AND EASTERN LAKE ERIE.

THE UPPER LOW WILL GRADUALLY MOVE ACROSS THE REGION TONIGHT...WHICH
WILL EFFECTIVELY END THIS AXIS OF FOCUS AS THE LOW BECOMES
VERTICALLY STACKED. THERE WILL BE A LINGERING THREAT FOR SHOWERS
TONIGHT...WITH SHOWERS EXPECTED TO BECOME INCREASINGLY SCATTERED
IN NATURE AS THE NIGHT GOES ON. WHILE WIDESPREAD THUNDERSTORMS ARE
NOT LIKELY...THERE MAY BE SOME EMBEDDED IN AREAS OF HEAVY RAIN
TODAY AND INTO THIS EVENING.

TEMPERATURES WILL NOT RISE VERY MUCH AT ALL TODAY...WITH PERSISTENT
CLOUDS COVER AND AREAS OF SHOWERS. EXPECT HIGHS TO ONLY BE AROUND 70
DEGREES IN MOST LOCATIONS. OVERNIGHT LOWS SHOULD DROP INTO THE UPPER
50S TO LOWER 60S. PATCHY FOG IS LIKELY...AND WHILE MOSTLY CLOUDY
SKIES ARE EXPECTED...ANY CLEARING WOULD QUICKLY FAIRLY DENSE FOG
DEVELOPMENT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A FULL LATITUDE TROUGH IS FORECAST TO REMAIN IN PLACE FROM SOUTHERN
QUEBEC TO THE TENNESSEE VALLEY THROUGH THIS PERIOD. THE DEEP LAYERED
SOUTHERLY FLOW WILL KEEP MOIST AND SOMEWHAT UNSTABLE AIR OVER OUR
AREA WHICH WILL LEAD TO OCCASIONAL SHOWERS AND SCATTERED
THUNDERSTORMS. THE MODELS AGREE THAT A LOW LEVEL TROUGH/BAROCLINIC
ZONE WILL REMAIN STALLED OVER CENTRAL  NEW YORK STATE. THIS
BOUNDARY WILL HELP TO FOCUS THE MOISTURE WHICH COULD LEAD TO
ENHANCED RAINFALL AT TIMES. IN ADDITION...A SERIES OF SHORT WAVES
WILL BE LIFTING NORTH THROUGH THE EASTERN FLANK OF THE UPPER LEVEL
TROUGH...BUT THE TIMING OF THESE IMPULSES CANNOT BE PINNED DOWN AT
THIS TIME. AS A RESULT...WILL FOLLOW THE PREVIOUS TREND OF
INDICATING HIGHER POPS DURING THE AFTERNOON WHEN DAYTIME HEATING
WILL LEAD TO A BETTER CHANCE FOR A FEW THUNDERSTORMS. ALL OF THESE
FACTORS COULD LEAD TO A POTENTIAL FOR MORE FLOODING
ISSUES...ESPECIALLY WITH THE ANTECEDENT MOISTURE THAT WILL BE IN
PLACE FROM PREVIOUS RAINFALL.

ABUNDANT CLOUD COVER AND SHOWER ACTIVITY ALONG WITH SLIGHTLY COOLER
AIR ALOFT DUE TO THE PRESENCE OF THE UPPER LEVEL TROUGH WILL HELP
KEEP TEMPERATURES SLIGHTLY BELOW AVERAGE DURING THIS PERIOD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A DEEP UPPER LEVEL TROUGH EXTENDING FROM JAMES BAY ACROSS THE GREAT
LAKES DOWN TO THE CENTRAL GULF COAST WILL GRADUALLY RETROGRADE WEST
TO THE MISSISSIPPI VALLEY AS THE BERMUDA HIGH REASSERTS IT/S
DOMINANCE OVER THE WESTERN ATLANTIC. THE PRESENCE OF A DEEP LAYERED
SOUTHERLY FLOW AND AN ABUNDANT SUPPLY OF LOW LEVEL MOISTURE
WILL KEEP WESTERN AND NORTH CENTRAL NEW YORK IN A FAVORABLE POSITION
FOR UNSETTLED WEATHER THROUGH MUCH OF THE UPCOMING WEEK. THE BULK OF
PRECIPITATION WILL BE IN THE FORM OF DIURNALLY DRIVEN CONVECTION
WITH SHOWERS AND THUNDERSTORMS BREAKING OUT IN THE AFTERNOON AND
EVENING HOURS EACH DAY.

TEMPERATURES DURING THE PERIOD WILL SHOW A SLOW MODERATING TREND AS
THE UPPER LEVEL TROUGH SLIDES WEST AND SOMEWHAT WARMER AIR OVER THE
EAST COAST PUSHES BACK INTO THE LOWER GREAT LAKES.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
FOR THE 12Z TAF CYCLE...EXPECT A MIX OF CONDITIONS EARLY THIS
MORNING...MAINLY IN THE IFR CATEGORY. THIS WILL BE THE RESULT OF
LOW LEVEL MOISTURE AND SHOWERS. A STEADY AREA OF RAIN EAST OF LAKE
ONTARIO WILL LIFT NORTHWARD THIS MORNING...ALLOWING CONDITIONS AT
ART TO IMPROVE. ELSEWHERE...SHOWERS WITH EMBEDDED THUNDERSTORMS
SHOULD EXPAND RESULTING IN VARIABLE CONDITIONS...OCCASIONALLY IFR
OR LESS IN HEAVIER RAINS.

SHOWERS SHOULD BE VERY SLOW MOVING...LIKELY TO DRIFT
NORTHEASTWARD THIS AFTERNOON BEFORE WEAKENING TONIGHT. ALTHOUGH
SHOWERS SHOULD TAPER OFF LATER TONIGHT...SIGNIFICANT LOW
MOISTURE...AND LESS MOISTURE ALOFT WILL LIKELY LEAD TO FAIRLY
WIDESPREAD IFR OR LOWER CONDITIONS. ANY CLEARING ALOFT WOULD LIKELY
RESULT IN SOME FAIRLY DENSE GROUND FOG.

OUTLOOK...
SATURDAY THROUGH TUESDAY...MAINLY VFR WITH A CHANCE OF MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS WITH ASSOCIATED BRIEF MVFR/IFR.

&&

.MARINE...
LOW PRESSURE TRACKING ACROSS NEW YORK STATE WILL CAUSE NNE WINDS TO
PICK UP THIS MORNING. CONDITIONS WILL BECOME A BIT CHOPPY...BUT
WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. AFTER THIS WINDS
WILL DIMINISH...WITH NO HEADLINES ANTICIPATED FOR THIS WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH THIS EVENING FOR NYZ006>008.
     FLOOD WATCH THROUGH THIS EVENING FOR NYZ001>005-010>014-
     019>021-085.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...TJP
LONG TERM...TJP/WOOD
AVIATION...APFFEL
MARINE...APFFEL/TJP
Hazardous weather outlook, Jun 28, 5:06 AM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT FRI JUN 28 2013

NYZ006>008-290915-
OSWEGO-JEFFERSON-LEWIS-
506 AM EDT FRI JUN 28 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MOISTURE FOCUSING ALONG A STALLED FRONT WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS SATURDAY THROUGH AT LEAST TUESDAY. THESE
SHOWERS WILL ADD MORE MOISTURE TO SOILS ALREADY SATURATED FROM
PREVIOUS RAINFALL. THIS COULD EXTEND THE RISK FOR MINOR FLOODING
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010>014-019>021-085-290915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
506 AM EDT FRI JUN 28 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MOISTURE FOCUSING ALONG A STALLED FRONT WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS SATURDAY THROUGH AT LEAST TUESDAY. THESE
SHOWERS WILL ADD MORE MOISTURE TO SOILS ALREADY SATURATED FROM
PREVIOUS RAINFALL. THIS COULD EXTEND THE RISK FOR MINOR FLOODING
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-290915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 28, 3:23 AM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
323 AM EDT FRI JUN 28 2013

NYZ005>008-281030-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
323 AM EDT FRI JUN 28 2013

...STEADIER RAIN HEADING WEST TOWARD THE NORTHERN FINGER LAKES AND
NORTH COUNTRY...

AN AREA OF STEADIER RAIN OVER ONEIDA COUNTY WILL MOVE SLOWLY TO
THE NORTH AND SPREAD ACROSS THE NORTHERN FINGER LAKES AND EASTERN
LAKE ONTARIO REGION BEFORE DAYBREAK. RAINFALL RATES OF ONE HALF
TO THREE QUARTERS OF AN INCH PER HOUR ARE POSSIBLE AND WILL LIKELY
LAST FOR SEVERAL HOURS. THIS COULD LEAD TO SOME POOR DRAINAGE
FLOODING AND PONDING OF WATER ON AREA ROADS.

BE ESPECIALLY CAREFUL AS YOU TRAVEL ACROSS THE AREA EARLY THIS
MORNING. FLOODING ON ROADS IS MUCH MORE DIFFICULT TO DETECT WHEN
IT IS DARK.

A FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING.

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:57 PM EDTAreal Flood AdvisoryBUFGenesee3 hr
Jun 27, 10:42 PM EDTSpecial Weather StatementBUFMonroe63 min
Jun 28, 11:16 AM EDTAreal Flood WarningBUFCattaraugus, Chautauqua4 hr
Jun 28, 1:57 PM EDTAreal Flood WarningBUFNiagara, Orleans14 hr
Jun 28, 3:20 PM EDTAreal Flood WarningBUFLivingston, Monroe4 hr
Jun 28, 3:36 PM EDTAreal Flood WarningBUFErie5 hr
Jun 28, 5:33 PM EDTSpecial Weather StatementBUFWyoming57 min
Jun 28, 7:47 PM EDTSpecial Weather StatementBUFGenesee73 min

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.